Article

Asymptotic behavior of size-structured populations via juvenile-adult interaction

Citation

Farkas JZ & Hagen T (2008) Asymptotic behavior of size-structured populations via juvenile-adult interaction. Discrete and Continuous Dynamical Systems - Series B, 9 (2), pp. 249-266. https://doi.org/10.3934/dcdsb.2008.9.249

Abstract
In this work a size structured juvenile-adult population model is considered. The linearized dynamical behavior of stationary solutions is analyzed using semigroup and spectral methods. The regularity of the governing linear semigroup allows to derive biologically meaningful conditions for the linear stability of stationary solutions. The main emphasis in this work is on juvenile-adult interaction and resulting consequences for the dynamics of the system. In addition, we investigate numerically the effect of a non-zero population inflow, due to an external source of newborns, on the dynamical behavior of the system in a special case of model ingredients.

Keywords
Structured population dynamics; juvenile-adult intraspecific interaction; Population dynamics; Parent and adult child

Journal
Discrete and Continuous Dynamical Systems - Series B: Volume 9, Issue 2

StatusPublished
Publication date31/03/2008
Publication date online12/2007
URLhttp://hdl.handle.net/1893/1611
PublisherThe American Institute of Mathematical Sciences (AIMS)
ISSN1531-3492